Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: post viral syndromes katekite

Posted by ben on May 7, 2002, at 14:15:35

In reply to Re: post viral syndromes, posted by katekite on May 7, 2002, at 12:51:03


> > ...They found an absent sensory response of the peripheral nerves, but dont know what it means and if this is causing my symptoms !
> > They will redo the EMG/NCS in the hospital and perhaps a lumbal punction (spine liquid)
> > to look about infections etc.
>
> That sounds like a very good idea.

My hope is not great but some grains of salt.
The problem is I have to wait for weeks now to get a hospital stay to check all possible causes. Its a lot of burocracy (is this word right ?). They make a lot of paper but when you call them you have to tell the hole thing at least 3 times that they know who is phoning :-I

>
>Fasciculations: I had that also, actually, during the more extended times I have been ill with this thing. No one seems to have been very interested in it in my case, thus I didn't even remember to mention it to you.

That can be very disrupting but as I said; who cares ? I saw a doc and he said: Oh, thats nothing to be anxious about, I had that too when I was a student and it has gone away.
Okay, but if depression an pain is present too, that should be watched !? Thats like docs saying there is no pain in MS - in fact 60 % of MS patients experience pain ! Perhaps you must be sluggy, slurring, optic disturbtions etc. that someone thinks you could have MS (that means only typical signs counts but in praxis only 10% is true of the textbook).

>
> You have tried a lot of things! It seems clear that the NSAIDS do not help at all. Again I suggest trying each class of drugs to begin with rather than for example trying another tca or another maoi. Perhaps trazodone or neurontin.
> >
My pdoc suggested Oxcarbazepine (an active form of Carmbamazepine = Tegretol) market as TRILEPTAL cause lesser side effects than Tegretol. As I said Gabapentin (Neurontin) isnt his first choice in my case because I am very sensitive to side-effects like dizziness, sedation, fatigue and thats a big problem with this drug. Fisrt he wants to wait the "investigations" in the hospital cause doesnt want to talk between.


>
> ....Amantadine is the drug used to treat borna virus, I believe, which some German researchers believe is a cause of many psychiatric problems, in Germany. It is carried by livestock, I believe, but only in a small part of Europe. However, studies in the US show that a greater % of hospitalized mental patients have antibodies to it than the general population. But I know nothing of its effects on cells or its side effects.

There is no borna routine test in Europe as I know and the relevance is very shaky. The method to detect it right is very important and controverse discussed.

> "let alone" is an expression that just links the two parts of the sentence ......One can say, "President Bush could not run a shoe store, let alone a whole country".

Thats a good joke ! What about that: President Bush could not eat a beer ring, perhaps he drank a beer at the same time. (that's a quote so I don't need to say its not a political statement, I hope)
>
> I have tried moclobemide also and found it helpful for irritability when I was depressed, although I was a little too sedated by it. But very few side effects for me.

Sedation on it could be a hint to ADD ?!

>...but has anyone suggested buprenorphine or another morphine derivative painkiller just to see what the response is?

Tell me a doc who would try this to a patient with psychiatric anamnesis and pain of unknown reason. They gave me NSAIDs for a hole army but nothing really potent besides Tramadol (Ultram) but this helpd not to an acceptable mass at doses of 50 mg-100 mg/d
- perhaps the doses were to low but its not very easy to take it with all ADs.
>
> Talking about this has been good and I think I may try to see another doctor about my own hot syndrome. There must be someone out there who can at least guess at it. And there must be others such as you who have developed pain or abnormal nerve function after a flu-like illness.

I would be thankful to god.

> Can I ask what your native language is? I would never have known english was not your first language, a few grammar changes but not different from what I might write if only a little tired. You write very very well.

Thanks ! German (swiss german) is my language.
>
> I really hope you find the cause. Please keep me posted about what medications you try as its possible that something similar would help me (since pain and burning heat are not such different sensations).

If I am able I will keep you updated. Today my pdoc gave me lithium as an adjunct...I hope I can tolerate it and see some improvements.
Next step would be switching to Effexor or Desyrel..I am afraid that Trazodone would knock me out cause of sedation so I am more for the Effexor. As you know there is only try and error.

> Katekite

Do you like cats ? Katekite sounds like kitekat (a food for cats)...

ben


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ben thread:105049
URL: http://www.dr-bob.org/babble/20020503/msgs/105453.html